Alopecia Areata

An autoimmune condition that causes patchy hair loss is called alopecia areata. It can also cause alopecia totalis, which is complete hair loss in the scalp, or alopecia universalis, hair loss in the entire body. Treatment is done with corticosteroids and drugs that suppress the immune system.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

There are hairless patches in my beard. What can it be?

Query: Hello doctor, There is a hairless patch forming in my beard. The hairless patch feels smoother. Please help.  Read Full »


Dr. Sampada Avinash Thakare

Answer: Hi, It is called alopecia areata. I suggest you try the following: Desowen cream (Desonide), twice daily. Visit a dermatologist for intralesional steroid injection (ILS), it helps hair regrowth. It is given once in three weeks. Oral zinc supplement, tablet Zinfate, once daily for a month. Consult ...  Read Full »

My attached report shows mild non-alcoholic fatty liver disease. How to treat it?

Query: Hello doctor, I am a 32 year old male, and I weigh 84 kg. I have a history of asthma, for which I use Salbutamol. I also have eczema and alopecia, for which I use topical Hydrocortisone and Finasteride 1 mg respectively. I do not smoke or drink. My last routine investigation, which I did last year,...  Read Full »


Dr. Shaikh Sadaf

Answer: Hello, Welcome to icliniq.com. I just read your query and saw your reports (attachment removed to protect patient identity). It appears that you do have a very high cholesterol and high LDL levels, which indicate that you have dyslipidemia. Your ultrasound also shows non-alcoholic fatty liver dise...  Read Full »

Will Methotrexate cause more hair fall when used for alopecia areata?

Query: Hi doctor,I am a 31-year-old female. Currently, I have alopecia areata. It got flared up due to my current stress situation. I am looking for a medication to cure it. I heard about Dexamethasone and Methotrexate for treating it. My dermatologist advised me to take Methotrexate. I am concerned about ...  Read Full »


Dr. Deepti Shukla

Answer: Hi, Welcome to icliniq.com. Alopecia areata is a chronic recurrent condition that occurs due to a genetic component. Due to its genetic component, it has a tendency to recur again and again. Both Dexamethasone and Methotrexate are good options. Taking Methotrexate is better as it causes fewer ...  Read Full »

Can your hair grow back if you have alopecia?

Query: Hi doctor, I am currently taking acne treatment. Today I went for a haircut, and I had noticed a tiny patch of my head that does not have any hair, and skin is smooth, and that patch does not have any roots. I do not know if this happened due to an acne scar or something like that, but I do not kno...  Read Full »


Dr. B T Priya

Answer: Hi, Welcome to icliniq.com. Yes, there is patchy hair loss. From the photographs (attachments removed to protect the patient's identity), it looks like Alopecia areata. If it was sudden hair loss, then the hair will regrow. If any boils were there before, then hair would not grow. You can try...  Read Full »

Why do the new patches look different than my alopecia patches?

Query: Hi doctor, I suffer from alopecia. I have a new patch and it seems to be different from other alopecia patches. What can I do to regain hair growth? Please suggest.   Read Full »


Dr. Nagaraj Patil

Answer: Hi, Welcome to icliniq.com. I understand your concern. The two pictures look different (attachment removed to protect patient identity). The first one is inflamed and the other one is non-inflamed. It is difficult to conclude anything based on the picture. If you have a history of other immune con...  Read Full »

Can laser treatment for acne cause hair loss in the beard?

Query: Hello doctor,I am losing my beard, and I can see small bald patches in them. Please help. I am currently on Tretiva 20 and Cyomin 50.  Read Full »


Dr. Shama Naaz

Answer: Hi, Welcome to icliniq.com. You are complaining of small patches of hair loss from your beard. Hair loss occurs due to alopecia areata (an autoimmune disorder) or fungal infection, or bacterial infection. To make a pinpoint diagnosis, you should send a picture of your hair loss for further mana...  Read Full »

Can I take steroid injection for a bald patch on the beard?

Query: Hi doctor, I have a bald patch on the beard for the past three weeks. I am suspecting alopecia. I have uploaded the photo. Please help me.  Read Full »


Dr. Sandeep Golla

Answer: Hi, Welcome to icliniq.com. I have seen your picture (attachment removed to protect patient identity). Your concern is alopecia areata, which is an autoimmune entity. I suggest you try Tacroz forte (Tacrolimus) twice daily on the patch. Consult your specialist doctor, discuss with him or her and ta...  Read Full »

Kindly suggest a solution for extreme hair loss and dandruff with flaky skin.

Query: Hi doctor, I am a 45-year old male. My father has male pattern baldness and had lost his hair in his 20's. But I may not have inherited it fully as I have not lost my hair fully at 45 yet. It comes and goes but grows back. But the problem is increasing. And more importantly, it is a very strange ...  Read Full »


Dr. Sidharth Sonthalia

Answer: Hello, Welcome to icliniq.com. I appreciate the details of the problem mentioned by you. This makes our diagnosis relatively easier; however, there are specific issues that need further clarification. Have you ever noticed well-demarcated isolated clean patches of hair loss at some point of time?...  Read Full »

Which medicine should I take for patchy beard?

Query: Hi doctor, Actually, my skin tone is medium and is very oily. I want to have a white and fair skin tone. I also want to get rid of this oily skin. I have been taking Omega 3 capsules for two months as someone told me that it will help me for my skin, but I did not notice any changes. Now, one of my ...  Read Full »


Dr. Shaunak Patel

Answer: Hi, Welcome to icliniq.com. The darker skin tone can be attributed to tanning and also ones natural color. I therefore recommend you daily sunscreen, use it 20 minutes prior to going outside. Using a night cream like ISIS Neotone night serum everyday at night for two to three months will help,...  Read Full »

Kindly suggest solution for both thinning of hair and alopecia areata.

Query: Hello doctor, I had hair thinning before the alopecia areata started too, a couple of months before. And I am currently on no medications.  Read Full »


Dr. Hari Pathave

Answer: Hi, Welcome to icliniq.com. Yes, it is alopecia areata and the hair loss is telogen effluvium with possibly androgenetic alopecia. Telogen effluvium can be caused by any recent prior illness, thyroid problem, low iron Hb, nutrition related, stress, etc. For alopecia areata, you can start Mometaso...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.